Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 82, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2017, 9:45 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 9:45 PM CDT (02:45 UTC)
- Expired
- Apr 10, 2017, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 148 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3039 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WUUS54 KTSA 110245
SVRTSA
OKC023-127-110330-
/O.NEW.KTSA.SV.W.0082.170411T0245Z-170411T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
945 PM CDT MON APR 10 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Pushmataha County in southeastern Oklahoma...
Northeastern Choctaw County in southeastern Oklahoma...
* Until 1030 PM CDT
* At 945 PM CDT, a severe thunderstorm was located 4 miles northeast
of Messer, moving northeast at 35 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Rattan... Hugo Lake State Park...
Oleta... Cloudy...
Messer... Corinne...
Apple... Sobol...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3401 9542 3416 9554 3448 9505 3425 9505
3424 9515 3413 9516
TIME...MOT...LOC 0245Z 236DEG 29KT 3413 9541
HAIL...1.25IN
WIND...<50MPH
$$1 follow-up statement
053
WWUS54 KTSA 110310
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1010 PM CDT MON APR 10 2017
OKC023-110319-
/O.CAN.KTSA.SV.W.0082.000000T0000Z-170411T0330Z/
Choctaw OK-
1010 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHOCTAW COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3425 9537 3443 9511 3435 9505 3425 9505
3424 9515 3416 9516 3416 9530
TIME...MOT...LOC 0309Z 239DEG 18KT 3422 9524
$$
OKC127-110330-
/O.CON.KTSA.SV.W.0082.000000T0000Z-170411T0330Z/
Pushmataha OK-
1010 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN PUSHMATAHA COUNTY...
At 1009 PM CDT, a severe thunderstorm was located 5 miles east of
Oleta, moving northeast at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Cloudy... Corinne...
Sobol...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3425 9537 3443 9511 3435 9505 3425 9505
3424 9515 3416 9516 3416 9530
TIME...MOT...LOC 0309Z 239DEG 18KT 3422 9524
HAIL...1.25IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:56 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 10, 8:56 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 856 PM CDT Mon Apr 10 2017 .DISCUSSION... Cold front this evening now extends from northwest Arkansas to far southeast Oklahoma. Almost all of the convection has exited our forecast area, but storms are redeveloping across Choctaw and Pushmataha counties and farther east along the boundary into western Arkansas. This may continue on/off through the night, but any storms will likely remain below severe limits. Will update the forecast to lower pops and make other minor adjustments to clouds and temp trends. && .PRELIMINARY POINT TEMPS/POPS... TUL 44 71 49 75 / 0 0 10 10 FSM 52 75 55 78 / 10 10 10 10 MLC 49 74 53 78 / 10 0 10 10 BVO 37 70 44 74 / 0 0 10 10 FYV 43 70 44 72 / 0 0 10 10 BYV 45 68 47 73 / 0 0 10 10 MKO 45 73 50 76 / 0 0 10 10 MIO 43 67 47 74 / 0 0 10 10 F10 45 72 51 76 / 0 0 10 10 HHW 55 70 57 77 / 30 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 AVIATION....05 CORFIDI
Hazardous weather outlook, Apr 10, 9:09 PM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 909 PM CDT Mon Apr 10 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 909 PM CDT Mon Apr 10 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...South and east of a line from McAlester to Fort Smith. ONSET...Ongoing. DISCUSSION... Isolated storms may develop periodically tonight across far southeast Oklahoma into portions of western Arkansas. The severe threat has passed and the main threat with storms will be lightning and small hail. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...No Hazards. WEDNESDAY through SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low storm chances will remain early Tuesday across far southeast Oklahoma as the cold front exits the region. Additional thunderstorms are possible for eastern Oklahoma and western Arkansas beginning Wednesday evening with periodic chances through the weekend. weather.gov/tulsa Contains additional information. CORFIDI
In the hours before
Special weather statement, Apr 10, 4:15 PM CDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
415 PM CDT MON APR 10 2017
ARZ011-102145-
Madison AR-
415 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MADISON COUNTY UNTIL
445 PM CDT...
At 415 PM CDT, a strong thunderstorm was located 5 miles southwest of
Kingston, moving east at 25 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Kingston... Weathers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3589 9351 3589 9366 3607 9369
3612 9348 3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 2115Z 260DEG 23KT 3599 9359Special weather statement, Apr 10, 9:37 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
937 PM CDT MON APR 10 2017
OKZ049-053-110315-
Choctaw OK-Pushmataha OK-
937 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 1015 PM CDT...
At 937 PM CDT, a strong thunderstorm was located over Messer, moving
northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Hugo... Sawyer...
Rattan... Hugo Lake State Park...
Oleta... Messer...
Corinne... Apple...
Sobol... Fallon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3397 9547 3414 9556 3437 9505 3425 9505
3424 9515 3406 9516
TIME...MOT...LOC 0237Z 246DEG 27KT 3409 9544The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:37 PM CDT | Special Weather Statement | TSA | Pushmataha | 38 min |
| Apr 10, 10:28 PM CDT | Special Weather Statement | TSA | Pushmataha | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.